Alert archive / North Carolina / Flash Flood Warnings in 2023

Flash Flood Warning 21, NWS Raleigh, NC

July 9, 2023Chatham County, Harnett County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 9, 2023, 1:38 PM EDT for Chatham County, Harnett County, Wake County, North Carolina. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2023, 1:38 PM EDT (17:38 UTC)
Expired
Jul 9, 2023, 3:54 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Chatham County, NC, Harnett County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 2:10 PM EDTFLASH FLOOD3 Sw Raleigh, NCHillsborough Street at William Moore Drive was closed due to to flooding.
Jul 9, 2:11 PM EDTFLASH FLOOD3 Sse Raleigh, NCRoad was closed due to flooding.
Jul 9, 2:12 PM EDTFLASH FLOOD4 Sw Raleigh, NCRoad was flooded under bridge on Hillsborough Street near Chapel Hill Road..
Jul 9, 2:30 PM EDTFLASH FLOOD4 Sw Raleigh, NCIntersection of Melbourne Road and Aukland Drive was closed due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2023-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2023-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

899 
WGUS52 KRAH 091738
FFWRAH
NCC037-085-183-092045-
/O.NEW.KRAH.FF.W.0021.230709T1738Z-230709T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
138 PM EDT Sun Jul 9 2023

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Eastern Chatham County in central North Carolina...
  North Central Harnett County in central North Carolina...
  Wake County in central North Carolina...

* Until 445 PM EDT.

* At 138 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. The expected rainfall rate is 2 
  to 3 inches in 1 hour. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Raleigh, Durham, Cary, Wake Forest, Garner, Fuquay-Varina, 
  Zebulon, Angier, RDU International, Apex, Holly Springs, 
  Morrisville, Knightdale, Wendell, Rolesville, Lake Wheeler, 
  William B Umstead State Park, Lake Benson, Research Triangle and 
  Carpenter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Move to 
higher ground now. Act quickly to protect your life.

Keep children away from storm drains, culverts, creeks and streams. 
Water levels can rise rapidly and sweep children away. Campers and 
hikers should avoid streams or creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3563 7912 3586 7908 3587 7883 3593 7881
      3592 7876 3597 7871 3607 7868 3597 7843
      3594 7839 3593 7836 3591 7835 3590 7831
      3582 7826 3571 7847 3553 7870 3547 7873
      3552 7897 3561 7907

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

10
2 follow-up statements
816 
WGUS72 KRAH 091922
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
322 PM EDT Sun Jul 9 2023

NCC037-085-091932-
/O.CAN.KRAH.FF.W.0021.000000T0000Z-230709T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham NC-Harnett NC-
322 PM EDT Sun Jul 9 2023

...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN CHATHAM AND NORTH 
CENTRAL HARNETT COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3587 7891 3587 7883 3593 7881 3592 7876
      3597 7871 3607 7868 3593 7836 3591 7835
      3590 7831 3582 7826 3571 7847 3552 7871
      3561 7900

$$

NCC183-092045-
/O.CON.KRAH.FF.W.0021.000000T0000Z-230709T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
322 PM EDT Sun Jul 9 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT THIS 
AFTERNOON FOR WAKE COUNTY...

At 322 PM EDT, Doppler radar indicated only light rain remains where 
thunderstorms produced heavy rain across the warned area. Between 1 
and 3 inches of rain have fallen. Despite improving conditions in 
urban areas, creeks and streams continue to rise due to runoff.

HAZARD...Flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Raleigh, Durham, Cary, Wake Forest, Garner, Fuquay-Varina, 
  Zebulon, RDU International, Apex, Holly Springs, Morrisville, 
  Knightdale, Wendell, Rolesville, Lake Wheeler, Lake Benson, 
  William B Umstead State Park, Falls Lake Boat Ramp, Research 
  Triangle and Carpenter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. 

River banks and culverts can become unstable and unsafe. Stay away 
or be swept away. Campers and hikers should avoid streams or creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3587 7891 3587 7883 3593 7881 3592 7876
      3597 7871 3607 7868 3593 7836 3591 7835
      3590 7831 3582 7826 3571 7847 3552 7871
      3561 7900

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

10
340 
WGUS72 KRAH 091954
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
354 PM EDT Sun Jul 9 2023

NCC183-092004-
/O.CAN.KRAH.FF.W.0021.000000T0000Z-230709T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
354 PM EDT Sun Jul 9 2023

...FLASH FLOOD WARNING IS CANCELLED FOR WAKE COUNTY...

The heavy rain has ended and flash flooding is no longer expected to 
pose a threat. However, area rivers, creeks and streams are still 
running high due to runoff from the earlier rainfall. Please 
continue to heed remaining road closures.

LAT...LON 3587 7891 3587 7883 3593 7881 3592 7876
      3597 7871 3607 7868 3593 7836 3591 7835
      3590 7831 3582 7826 3571 7847 3552 7871
      3561 7900

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:12 AM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jul 9, 9:12 AM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
912 AM EDT Sun Jul 9 2023

.SYNOPSIS...
A series of upper troughs will move across the Carolinas today and
Monday.  The first one will result in a line of strong thunderstorms
crossing central North Carolina today.  The second one will push a
cold front through the area on Monday.  High pressure will move into
our area for Tuesday and Wednesday.

&&

.NEAR TERM /TODAY THROUGH TONIGHT/...
As of 912 AM Sunday...

Water vapor/radar imagery this morning depicted an area of
showers/thunderstorms over the NC foothills/Blue Ridge mountains.
This activity is associated with a shortwave perturbation poised to
move across NC/VA over the next several hours. While considerable
cloud cover was evident over our area this morning, we are starting
to see some clearing out ahead of this feature. As such, as this
upper wave moves eastward, still expecting enough destablization to
aid in thunderstorm intensification with any cells that push through
our area today.

Latest high-res guidance has been pretty consistent in moving
convection into the Triad region between ~16 to 18Z, the Triangle
~19 to 21Z, and the Coastal Plain ~20 to 23Z. Given how early this
activity is expected to reach our western zones, think the severe
threat there is less so there compared to locations east of US-1.
Bulk layer shear of ~25 to 35 kts will accompany the progressing
short wave which could help to promote a few strong to severe storms
along and east of US-1. Soundings suggest uni-lateral profiles with
height which would indicate a primarily damaging wind gust threat
with any stronger cells today. Otherwise, cells should be moving
relatively fast enough to preclude a widespread flash flooding
threat. However, given the presence of high PWAT (~1.75 inches) and
somewhat north-south storm motion vectors (conducive to some
training), any stronger cells could produce heavy downpours which
could lead to isolated instances of flash flooding especially in
urban areas.

The initial band of convection should push east of our area by late
afternoon/early evening. A trailing cool front and an additional
short wave (currently over OK) will then push through our area
overnight.  Lingering MUCAPE along the boundary could promote
additional scattered rounds of showers/storms overnight, but the
overall severe threat should be limited with this activity. However,
depending on how much QPF is realized today, there could continue to
be an isolated threat for flash flooding in urban areas through
Monday morning.

Temps today will range between the lower 80s northwest to around 90
across our far southeast zones. Overnight lows in the lower 70s.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 330 AM Sunday...

The s/w trough and assoc sfc cold front moving across central NC
late tonight and early Monday morning will cross our Coastal Plain
counties during the late-morning Monday then exit to our east Monday
afternoon. Will need to keep low-end PoPs in our grids through at
least early afternoon or until the trough axis moves through.
However, with most of the models showing good subsidence and drying
behind the trough, we should see quick clearing tomorrow afternoon
from west to east. This late-day clearing will result in a somewhat
atypical geographical summertime high temperature profile, with the
warmest readings (mid-upper 80s for highs) across our Triad zones
with coolest readings east (low-mid 80s) due to prolonged cloudiness
and later clearing.

Dwpts will quickly fall behind the front Monday afternoon, reaching
the mid-upper 50s (west) to lower 60s (east) by sunset.  Lower dwpts
coupled with mainly clear and calm night will set us up for a more
comfortable night of relatively cooler readings.  Lows early Tuesday
morning will bottom out in the low-mid 60s...coolest across our
Triad and northern zones.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 330 AM Sunday...

The extended forecast begins with the first mostly dry pattern
compared to the past couple of weeks. The main synoptic cold front
will be well through central NC by Tuesday morning arcing back into
southern SC and central GA. Aloft, shortwave ridging in the the wake
of the departing deepening upper trough will lead to steady H5
height rises through Wednesday night. A weak transient surface high
pressure will progress over the area before pushing off the coast
late Wednesday along with PWAT values falling to 1-1.5 inches will
result in a mostly dry forecast. Some isolated showers can't be
completely ruled out over the Coastal Plain forced along the sea-
breeze and weak MLCAPE values (around 500 J/kg) during the afternoon
hours. However, point sounding highlight a stout 700mb subsidence
inversion and abundant dry air aloft, even along the coast, which
will both work to inhibit any deep convection fairly substantially.
Highs quickly rebound back into the low/mid 90s with lows
temperatures coolest Tuesday night into Wednesday morning with
low/mid 60s possible in the coolest spots and mid/upper 60s expected
in urban areas.

From Thursday onward, the upper level pattern remains persistent as
the sub-tropical high over the Desert Southwest shifts east and
elongates over the GOM states as the broad and deep closed-low over
northern portions of Canada sinks south into western Ontario by
Saturday. The main forecast concern will be the increasing
temperatures and the heat related effects heading into the weekend.
As the sub-tropical high begins to nose into our area due to down
stream amplification over the eastern CONUS, 500mb heights rise to
590-593dam and 850mb temps rise to 20-22C by the weekend based on
the grand-ensemble mean (combination of all GEFS, EPS, and CMCE
ensemble members). Additionally, ensemble guidance is highlighting
probabilities of greater than 95 degrees 30-40% on Friday and 40-50%
on Saturday, with probabilities of 100 degrees or higher around 5-
15% for Saturday (greatest probabilities across the Sandhills and
southern Piedmont). There are still quite a few forecast wrinkles
that need to be ironed out between now and then, but confidence is
increasing for temperatures to rise into the mid/upper 90s by next
weekend given the signals in ensemble guidance. There will also be a
threat for showers/storms each afternoon with the return of the hot
and humid airmass and perturbed westerly flow directed into the
southern Mid-Atlantic.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
As of 632 AM Sunday...

Through 12Z Monday:  Scattered patches of LIFR fog are occurring
attm across parts of central NC attm.  Look for this to continue for
a while longer, but should begin to quickly burn off after sunrise
given the very thin/shallow nature of the fog/stratus.  Later this
morning, scattered showers/tstms are expected to move from western
NC into and across central NC, first in the Triad region (KINT/KGSO)
between 16-18Z, then across the KRDU area between 18-21Z, and
finally KRWI and KFAY between 20-23Z. IFR conditions and brief gusty
sfc winds are expected in and near the tstm activity. Flt conditions
will improve after 00Z Monday, however that may be short-lived as a
secondary area of showers may begin crossing central NC around 06Z
Monday.

After 12Z Monday:  A band of showers will move across central NC
between 06-18Z Monday as the upper trough axis and sfc cold front
move across the region.  Then after the passage of the trough, drier
air will move into the area with mostly VFR conditions from mid-day
Monday through the mid-week period.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...np
NEAR TERM...Luchetti
SHORT TERM...np
LONG TERM...Swiggett
AVIATION...np
Hazardous weather outlook, Jul 9, 12:05 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1205 PM EDT Sun Jul 9 2023

NCZ007>011-022>028-038>043-073>078-083>086-088-089-101615-
Person-Granville-Vance-Warren-Halifax-Guilford-Alamance-Orange-
Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
1205 PM EDT Sun Jul 9 2023

...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered strong to severe thunderstorms are expected to continue
this afternoon, the strongest of which may contain locally damaging
wind gusts, torrential downpours capable of flooding, and small hail.
The storms will transition from over the western Piedmont and Triad
to east across the rest of central North Carolina through the late
afternoon or early evening hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 9, 12:57 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1257 PM EDT Sun Jul 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     Tstm Wnd Dmg     1 NNW Burlington        36.09N 79.45W
07/09/2023                   Alamance           NC   Trained Spotter

            Tree reported down on Edgewood Drive and
            Eden Street in Burlington.

&&
Local storm report, Jul 9, 1:04 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
104 PM EDT Sun Jul 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     Tstm Wnd Dmg     4 NNW Walkertown        36.22N 80.17W
07/09/2023                   Forsyth            NC   Utility Company

            Several hundred power outages due to fallen
            trees on equipment.

&&
Local storm report, Jul 9, 1:15 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
115 PM EDT Sun Jul 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     Tstm Wnd Dmg     5 SSE Carr              36.15N 79.19W
07/09/2023                   Orange             NC   Trained Spotter

            Treed down on Triple Circle Drive north of
            Eflan.

&&
Special weather statement, Jul 9, 1:19 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
119 PM EDT Sun Jul 9 2023

NCZ073>075-083>086-091815-
Scotland NC-Stanly NC-Anson NC-Richmond NC-Hoke NC-Montgomery NC-
Moore NC-
119 PM EDT Sun Jul 9 2023

...A cluster of strong thunderstorms will impact portions of Moore,
northern Scotland, southeastern Anson, Montgomery, Richmond, east
central Stanly and central Hoke Counties through 215 PM EDT...

At 119 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Rockingham, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail and heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Pines, Rockingham, Raeford, Troy, Carthage, Pinehurst,
Hamlet, Aberdeen, Biscoe and Hoffman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.

&&

LAT...LON 3481 7990 3538 8012 3552 7945 3552 7938
      3504 7909 3480 7969
TIME...MOT...LOC 1719Z 247DEG 24KT 3514 7983

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CA
Local storm report, Jul 9, 1:26 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
126 PM EDT Sun Jul 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     Tstm Wnd Dmg     1 N Efland              36.08N 79.17W
07/09/2023                   Orange             NC   Trained Spotter

            Two trees down on cedar grove and efland
            road.

&&
Local storm report, Jul 9, 1:28 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
128 PM EDT Sun Jul 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     Tstm Wnd Dmg     4 SSE Carr              36.17N 79.19W
07/09/2023                   Orange             NC   Trained Spotter

            Tree reported down on intersection of
            millcreek road and lonesome road.

&&

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:43 PM EDTSpecial Weather StatementRAHWayne62 min
Jul 8, 8:47 PM EDTAreal Flood AdvisoryRAHHalifax118 min
Jul 8, 9:34 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson56 min
Jul 9, 9:58 AM EDTSpecial Weather StatementRAHForsyth32 min
Jul 9, 10:11 AM EDTSevere Thunderstorm WarningRAHForsyth49 min
Jul 9, 10:21 AM EDTSpecial Weather StatementRAHForsyth24 min
Jul 9, 10:48 AM EDTSpecial Weather StatementRAHForsyth42 min
Jul 9, 11:01 AM EDTSevere Thunderstorm WarningRAHForsyth, Guilford44 min
Jul 9, 11:11 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford49 min
Jul 9, 11:15 AM EDTSpecial Weather StatementRAHDavidson45 min
Jul 9, 11:23 AM EDTSevere Thunderstorm WarningRAHDavidson37 min
Jul 9, 11:47 AM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Davidson, Guilford, Orange, Randolph43 min
Jul 9, 11:57 AM EDTTornado WarningRAHAlamance, Guilford23 min
Jul 9, 12:04 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford, Randolph20 min
Jul 9, 12:24 PM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Guilford, Randolph3 hr
Jul 9, 12:31 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Davidson, Durham, Granville, Lee and 5 more44 min
Jul 9, 12:58 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange, Person2 hr
Jul 9, 1:12 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Harnett, Lee and 4 more48 min
Jul 9, 1:18 PM EDTFlash Flood Warning Considerable damage threatRAHDurham, Orange102 min
Jul 9, 1:19 PM EDTSpecial Weather StatementRAHHoke, Montgomery, Moore, Richmond56 min
Jul 9, 1:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Franklin, Granville, Harnett, Johnston, Sampson and 3 more35 min
Jul 9, 2:01 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston97 min
Jul 9, 2:03 PM EDTAreal Flood AdvisoryRAHFranklin, Granville, Vance108 min
Jul 9, 2:24 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Sampson and 4 more51 min
Jul 9, 2:41 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Scotland64 min
Jul 9, 2:43 PM EDTAreal Flood AdvisoryRAHCumberland, Johnston, Sampson, Wayne111 min
Jul 9, 3:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Edgecombe, Halifax, Johnston, Nash, Sampson and 3 more45 min
Jul 9, 3:45 PM EDTSevere Thunderstorm WarningRAHSampson15 min
Jul 9, 7:31 PM EDTSpecial Weather StatementRAHDavidson44 min

Nearby

Flash Flood Warnings in North Carolina, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.